Alert archive / California / Beach Hazards Statements in 2015
Beach Hazards Statement 18, NWS Los Angeles, CA
NWS Los Angeles, CA issued this beach hazards statement at Nov 14, 2015, 6:18 PM PST for Los Angeles County, California. It took effect at Nov 15, 2015, 3:00 PM PST. It was in force for 67 min.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2015, 6:18 PM PST (02:18 UTC)
- In effect from
- Nov 15, 2015, 3:00 PM PST
- Expired
- Nov 15, 2015, 4:07 PM PST
- In force
- 67 min
- Issued by
- NWS Los Angeles, CA
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 02:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 2.3 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3666 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
357 WHUS46 KLOX 150218 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 618 PM PST SAT NOV 14 2015 CAZ034-035-151130- /O.CON.KLOX.SU.Y.0013.000000T0000Z-151117T1100Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 618 PM PST SAT NOV 14 2015 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST TUESDAY... * SURF AND TIMING...SURF IS EXPECTED TO BUILD TO 9 TO 11 FEET THIS AFTERNOON AND CONTINUE THROUGH EARLY SUNDAY AFTERNOON. SURF IS THEN EXPECTED TO BUILD TO 12 TO 15 FEET SUNDAY NIGHT OCCASIONAL 20 FEET. SURF WILL BEGIN TO SUBSIDE SLOWLY LATE MONDAY INTO MONDAY NIGHT. * LOCATIONS...LARGEST SURF EXPECTED ON EXPOSED NORTHWEST FACING SHORES. * IMPACTS...LARGE WAVES AND STRONG RIP CURRENTS WILL INCREASE THE RISK OF OCEAN DROWNING. SNEAKER WAVES CAN SUDDENLY WASH PEOPLE OFF OF BEACHES AND JETTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A LIFEGUARD. && $$ CAZ040-041-087-151130- /O.NEW.KLOX.BH.S.0018.151115T2300Z-151116T1700Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA AND SANTA BARBARA ISLANDS- 618 PM PST SAT NOV 14 2015 ...BEACH HAZARDS STATEMENT IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING... .STRONG WEST TO NORTHWEST WINDS WILL DEVELOP ACROSS THE BEACHES OF VENTURA AND LOS ANGELES COUNTIES SUNDAY AFTERNOON AND CONTINUE THROUGH EARLY MONDAY MORNING. THE COMBINATION OF STRONG WINDS AND SHORT PERIOD WIND WAVES WILL CAUSE SURF TO BECOME ELEVATED 5 TO 7 FEET WITH A HIGH RISK OF RIP CURRENTS AND LOCAL BEACH EROSION. THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A BEACH HAZARDS STATEMENT FOR HIGH RISK OF RIP CURRENTS AND ELEVATED SURF...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING. * HAZARDS...ELEVATED SURF 5 TO 7 FEET AS WAVES PILE UP DUE TO STRONG WINDS. ALSO...HIGH RISK FOR STRONG RIP CURRENTS TO THE CONSTANT POUNDING OF WIND DRIVEN SURF. SOME LOCAL BEACH EROSION IS ALSO POSSIBLE. * IMPACTS...SHORT PERIOD WIND WAVES AND ELEVATED SURF WILL INCREASE THE RISK OF POSSIBLE DROWNING. SNEAKER WAVES CAN SUDDENLY WASH PEOPLE OFF BEACHES INTO THE SURF ZONE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE. && $$ KAPLAN/GOMBERG
4 follow-up statements
416 WHUS46 KLOX 151134 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 334 AM PST SUN NOV 15 2015 CAZ034-035-151945- /O.CON.KLOX.SU.Y.0013.000000T0000Z-151117T1100Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 334 AM PST SUN NOV 15 2015 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST TUESDAY... * SURF AND TIMING...SURF IS EXPECTED TO BUILD TO 9 TO 11 FEET BY EARLY THIS AFTERNOON THEN TO 12 TO 15 FEET BY TONIGHT WITH OCCASIONAL WAVES TO 20 FEET. SURF WILL BEGIN TO SUBSIDE SLOWLY LATE MONDAY INTO MONDAY NIGHT. * LOCATIONS...LARGEST SURF EXPECTED ON EXPOSED NORTHWEST FACING SHORES. * IMPACTS...LARGE WAVES AND STRONG RIP CURRENTS WILL INCREASE THE RISK OF OCEAN DROWNING. SNEAKER WAVES CAN SUDDENLY WASH PEOPLE OFF OF BEACHES AND JETTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A LIFEGUARD. && $$ CAZ040-041-087-151945- /O.CON.KLOX.BH.S.0018.151115T2300Z-151116T1700Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA AND SANTA BARBARA ISLANDS- 334 AM PST SUN NOV 15 2015 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 3 PM PST THIS AFTERNOON THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A BEACH HAZARDS STATEMENT FOR HIGH RISK OF RIP CURRENTS AND ELEVATED SURF...WHICH IS IN EFFECT FROM THIS AFTERNOON THROUGH MONDAY MORNING. * HAZARDS...ELEVATED SURF 5 TO 7 FEET AS WAVES PILE UP DUE TO STRONG WINDS. ALSO...HIGH RISK FOR STRONG RIP CURRENTS TO THE CONSTANT POUNDING OF WIND DRIVEN SURF. SOME LOCAL BEACH EROSION IS ALSO POSSIBLE. * IMPACTS...SHORT PERIOD WIND WAVES AND ELEVATED SURF WILL INCREASE THE RISK OF POSSIBLE DROWNING. SNEAKER WAVES CAN SUDDENLY WASH PEOPLE OFF BEACHES INTO THE SURF ZONE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE. && $$ /KJ
387 WHUS46 KLOX 151419 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 619 AM PST SUN NOV 15 2015 CAZ034-035-152230- /O.CON.KLOX.SU.Y.0013.000000T0000Z-151117T1100Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 619 AM PST SUN NOV 15 2015 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST TUESDAY... * SURF AND TIMING...SURF IS EXPECTED TO BUILD TO 9 TO 11 FEET BY EARLY THIS AFTERNOON THEN TO 12 TO 15 FEET BY TONIGHT WITH OCCASIONAL WAVES TO 20 FEET. SURF WILL BEGIN TO SUBSIDE SLOWLY LATE MONDAY INTO MONDAY NIGHT. * LOCATIONS...LARGEST SURF EXPECTED ON EXPOSED NORTHWEST FACING SHORES. * IMPACTS...LARGE WAVES AND STRONG RIP CURRENTS WILL INCREASE THE RISK OF OCEAN DROWNING. SNEAKER WAVES CAN SUDDENLY WASH PEOPLE OFF OF BEACHES AND JETTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A LIFEGUARD. && $$ CAZ040-041-087-152230- /O.EXT.KLOX.BH.S.0018.151115T2300Z-151117T1700Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA AND SANTA BARBARA ISLANDS- 619 AM PST SUN NOV 15 2015 ...BEACH HAZARDS STATEMENT NOW IN EFFECT FROM 3 PM PST THIS AFTERNOON THROUGH TUESDAY MORNING... * HAZARDS...ELEVATED SURF 5 TO 7 FEET AS WAVES PILE UP DUE TO STRONG WINDS. ALSO...HIGH RISK FOR STRONG RIP CURRENTS TO THE CONSTANT POUNDING OF WIND DRIVEN SURF. SOME LOCAL BEACH EROSION IS ALSO POSSIBLE. * IMPACTS...SHORT PERIOD WIND WAVES AND ELEVATED SURF WILL INCREASE THE RISK OF POSSIBLE DROWNING. SNEAKER WAVES CAN SUDDENLY WASH PEOPLE OFF BEACHES INTO THE SURF ZONE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE. && $$ /KJ
851 WHUS46 KLOX 152152 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 152 PM PST SUN NOV 15 2015 CAZ034-035-160600- /O.CON.KLOX.SU.Y.0013.000000T0000Z-151117T1100Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 152 PM PST SUN NOV 15 2015 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST TUESDAY... * SURF AND TIMING...SURF IS EXPECTED TO BUILD TO 9 TO 11 FEET BY EARLY THIS AFTERNOON THEN TO 12 TO 15 FEET OCCASIONAL 20 FEET TONIGHT. SURF WILL BEGIN TO SUBSIDE SLOWLY LATE MONDAY INTO MONDAY NIGHT. * LOCATIONS...LARGEST SURF EXPECTED ON EXPOSED NORTHWEST FACING SHORES. * IMPACTS...LARGE WAVES AND STRONG RIP CURRENTS WILL INCREASE THE RISK OF OCEAN DROWNING. SNEAKER WAVES CAN SUDDENLY WASH PEOPLE OFF OF BEACHES AND JETTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A LIFEGUARD. && $$ CAZ040-041-087-160600- /O.EXT.KLOX.BH.S.0018.151115T2300Z-151117T0000Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA AND SANTA BARBARA ISLANDS- 152 PM PST SUN NOV 15 2015 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH MONDAY AFTERNOON... * HAZARDS...GALE FORCE WINDS WILL DEVELOP TONIGHT AND CREATE POTENTIALLY DANGEROUS SURF. BREAKERS RANGING FROM 5 TO 7 FEET OCCASIONAL 8 FEET WILL GENERATE STRONG AND FREQUENT RIP CURRENTS ALONG EXPOSED WEST FACING SHORES THROUGH LATE MONDAY AFTERNOON. * IMPACTS...LARGE WAVES AND STRONG RIP CURRENTS WILL INCREASE THE RISK OF OCEAN DROWNING. SNEAKER WAVES CAN SUDDENLY WASH PEOPLE OFF OF BEACHES AND JETTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE. && $$
717 WHUS46 KLOX 160007 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 407 PM PST SUN NOV 15 2015 .A LONG PERIOD NORTHWEST SWELL WILL BRING BUILDING LARGE SURF CONDITIONS ACROSS THE CENTRAL COAST TONIGHT...PERSISTING INTO MONDAY NIGHT. IN ADDITION...WIDESPREAD GALE FORCE WINDS WILL BRING RAPIDLY BUILDING STEEP SEAS ACROSS THE INNER WATERS TONIGHT THAT WILL TRANSLATE INTO HIGH SURF CONDITIONS ACROSS WEST FACING BEACHES OF LOS ANGELES AND VENTURA COUNTIES. THE HIGH SURF CONDITIONS WILL ALSO BRING A HIGH RISK OF STRONG RIP CURRENTS TO THE LOCAL BEACHES. CAZ040-041-087-160900- /O.CAN.KLOX.BH.S.0018.000000T0000Z-151117T0000Z/ /O.EXB.KLOX.SU.Y.0013.000000T0000Z-151117T0000Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA AND SANTA BARBARA ISLANDS- 407 PM PST SUN NOV 15 2015 ...HIGH SURF ADVISORY IN EFFECT UNTIL 4 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH SURF ADVISORY WHICH REPLACES A BEACH HAZARDS STATEMENT. THIS ADVISORY IS IN EFFECT UNTIL 4 PM PST MONDAY. * SURF AND TIMING...SURF IS EXPECTED TO BUILD RAPIDLY TONIGHT TO 5 TO 8 FEET WITH LOCAL SETS TO 9 FEET ON WEST FACING BEACHES. SURF WILL REMAIN HIGH MONDAY MORNING...THEN GRADUALLY DIMINISH LATER MONDAY AFTERNOON. * IMPACTS...LARGE WAVES AND STRONG RIP CURRENTS WILL INCREASE THE RISK OF OCEAN DROWNING. SNEAKER WAVES CAN SUDDENLY WASH PEOPLE OFF OF BEACHES AND JETTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A LIFEGUARD. && $$ CAZ034-035-160900- /O.CON.KLOX.SU.Y.0013.000000T0000Z-151117T1100Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 407 PM PST SUN NOV 15 2015 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST TUESDAY... * SURF AND TIMING...SURF IS EXPECTED TO BUILD TO 12 TO 15 FEET WITH MAX SETS TO 20 FEET TONIGHT. SURF WILL BEGIN TO SUBSIDE SLOWLY LATE MONDAY INTO MONDAY NIGHT. THE HIGH SURF COMBINED WITH HIGH TIDE OF AROUND 5 FEET ON MONDAY MORNING COULD PRODUCE SOME MINOR COASTAL FLOODING OF LOW LYING AREAS. * LOCATIONS...LARGEST SURF EXPECTED ON EXPOSED NORTHWEST FACING SHORES. * IMPACTS...LARGE WAVES AND STRONG RIP CURRENTS WILL INCREASE THE RISK OF OCEAN DROWNING. SNEAKER WAVES CAN SUDDENLY WASH PEOPLE OFF OF BEACHES AND JETTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A LIFEGUARD. && $$ GOMBERG/HALL
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this beach hazards statement went out at Nov 14, 5:20 PM PST, 58 minutes earlier.
Area forecast discussion, Nov 14, 5:20 PM PST, 58 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 520 PM PST SAT NOV 14 2015 ...UPDATED AVIATION DISCUSSION... .SYNOPSIS... OFFSHORE WINDS WILL BRING WARM AND DRY WEATHER CONDITIONS FOR SATURDAY. A LOW PRESSURE SYSTEM WILL MOVE OVER THE REGION BETWEEN SUNDAY AND MONDAY AND BRING GUSTY WINDS...COOLER TEMPERATURES...AND CHANCES FOR RAIN AND MOUNTAIN SNOW. OFFSHORE FLOW WILL RETURN UNDER HIGH PRESSURE ALOFT TUESDAY WITH GUSTY OFFSHORE WINDS AND A WARMING TREND INTO THURSDAY. A COOLING TREND COULD DEVELOP FOR LATE NEXT WEEK. && .SHORT TERM (TODAY-TUESDAY)...GENERALLY QUIET WEATHER PREVAILED THIS AFTERNOON ACROSS SWRN CA...WITH SUNNY SKIES AND GENERALLY WEAK ONSHORE FLOW. TEMPERATURES WARMED UP TO NEAR NORMAL TO SLIGHTLY ABOVE NORMAL LEVELS. THE WARMEST VLYS REACHED THE LOW 80S THIS AFTERNOON. WEAK UPPER LEVEL RIDGING TODAY OVER SWRN CA WILL BE REPLACED BY UPPER LEVEL TROFFINESS TONIGHT. A VIGOROUS UPPER LEVEL TROF OVER THE E PAC WILL THEN MOVE INTO CA ALONG WITH A SURFACE COLD FRONT ON SUN. THE UPPER TROF WILL SLOWLY MOVE E SUN NIGHT AND MON...WITH A STRONG NW TO N FLOW ALOFT OVER SRN CA. THE UPPER TROF WILL CONTINUE TO MOVE E MON NIGHT AND TUE WITH UPPER LEVEL RIDGING BUILDING ALONG THE CA COAST. THE 12Z NAM BOUNDARY LAYER MOISTURE FIELDS WERE SHOWING MARINE LAYER CLOUDS MOVING INTO THE CENTRAL COAST AND NORTHERN INTERIOR VLYS TONIGHT...WITH SOME LOW CLOUDS POSSIBLE ALONG THE L.A. COUNTY COAST. OTHERWISE...MOSTLY CLEAR SKIES SHOULD COVER THE REGION TONIGHT. THE SHARP UPPER TROF AND SURFACE COLD FRONT WILL MOVE INTO SLO/SBA COUNTIES SUN MORNING WITH RAIN DEVELOPING. AS THE FRONT MOVES QUICKLY E AND SE ACROSS THE FORECAST AREA...A CHANCE OF SHOWERS WILL MOVE INTO VTU COUNTY BY LATE MORNING...AND INTO L.A. COUNTY BY EARLY AFTERNOON. WITH A STRONG NW TO N FLOW DEVELOPING BEHIND THE FRONT...N SLOPE RAIN AND SNOW SHOWERS CAN BE EXPECTED FOR THE L.A./VTU/SBA COUNTY MTNS SUN NIGHT INTO MON MORNING. THERE MY ALSO BE A FEW SHOWERS FOR THE SOUTHEAST SLO COUNTY VLYS AND CUYAMA VLY...AND SNOW SHOWERS IN THE FOOTHILLS OF THE CUYAMA VLY. OTHERWISE... DECREASING CLOUDS CAN BE EXPECTED FOR THE COAST AND VLYS SUN NIGHT AND MON. THE MAIN IMPACT OF THIS COLD WEATHER SYSTEM WILL BE STRONG AND POTENTIALLY DAMAGING NW TO N WINDS IN THE L.A./VTU/SBA COUNTY MTNS SUN NIGHT INTO TUE MORNING...AND GUSTY NW TO N WINDS FOR FAVORED AREAS OVER THE VLYS AND SOME COASTAL AREAS. THERE WILL ALSO BE THE POTENTIAL FOR HAZARDOUS WINTRY DRIVING CONDITIONS DEVELOPING IN THE NW L.A. COUNTY MTNS ALONG THE I-5 CORRIDOR INCLUDING THE GRAPEVINE LATER SUN NIGHT INTO MON MORNING. SNOW LEVELS ARE FORECAST TO DROP TO 3000 FEET BY EARLY MON MORNING...WITH AN INCH OR TWO OF ACCUMULATING SNOW POSSIBLE OVER THE GRAPEVINE. THERE IS HIGH CONFIDENCE OF WARNING LEVEL WINDS DEVELOPING IN THE L.A./VTU/SBA COUNTY MTNS SUN NIGHT INTO MON MORNING...AND PERSISTING IN THE SBA COUNTY MTNS THRU MON EVENING...AND L.A. COUNTY MTNS THRU TUE MORNING. A HIGH WIND WATCH HAS BEEN ISSUED FOR THE MTNS OF L.A./VTU/SBA COUNTIES. IN ADDITION...WITH THE POTENTIAL FOR SOME ACCUMULATING SNOW EXPECTED ON THE N MTN SLOPES...A WINTER WEATHER ADVISORY MAY EVENTUALLY BE NEEDED FOR THIS AREA. RAINFALL AMOUNTS WITH THE COLD FRONT ON SUN ARE EXPECTED TO BE HIGHEST ACROSS SLO/SBA COUNTIES...WITH ONE TENTH TO ONE THIRD OF AN INCH...ALTHO LOCAL AMOUNTS UP TO ONE HALF INCH WILL BE POSSIBLE IN NW SLO COUNTY. FOR VTU/L.A. COUNTIES...GENERALLY A TENTH OF AN INCH OR LESS IS EXPECTED...EXCEPT FOR THE N MTN SLOPES OF VTU/L.A. COUNTIES WHERE UP TO ONE HALF INCH WILL BE POSSIBLE SUN THRU MON MORNING. TEMPS WILL TURN MUCH COOLER ON SUN AND MON WITH HIGHS ABOUT 10 DEG BELOW NORMAL...EXCEPT THE MTNS AND ANTELOPE VLY WILL TURN EVEN COLDER ON MON TO ABOUT 20 TO 25 DEG BELOW NORMAL. CLEAR SKIES WILL COVER THE AREA MON NIGHT AND TUE...WITH GUSTY N TO NE WINDS EXPECTED FOR MUCH VTU/L.A. COUNTIES. WIND ADVISORIES MAY BE NEEDED FOR SEVERAL AREAS BESIDES THE HIGH WIND WATCH IN THE L.A. COUNTY MTNS. TEMPS ON TUE SHOULD TURN WARMER BUT REMAIN SLIGHTLY BELOW NORMAL FOR THE MOST PART. .LONG TERM (WED-SAT)...UPPER LEVEL RIDGING WILL PERSIST OVER SWRN CA FOR MUCH OF NEXT WEEK ALTHO BY FRI AND INTO SAT THE GFS IS BRINGING IN AN UPPER TROF FROM THE E PAC...WHILE THE EC HAS UPPER RIDGING THRU FRI WITH AN UPPER TROF APPROACHING FROM THE NW ON SAT. DRY WEATHER WILL PREVAIL WED THRU SAT EITHER WAY. OFFSHORE FLOW WILL ALSO PERSIST DURING THE PERIOD...WITH THE POTENTIAL FOR A MODERATE SANTA ANA EVENT BY THE WEEKEND IF THE GFS VERIFIES. CLEAR SKIES CAN BE EXPECTED WED THRU SAT...WITH TEMPS NEAR NORMAL TO A FEW DEGREES ABOVE NORMAL WED...SEVERAL DEG ABOVE NORMAL THU AND FRI...THEN BACK CLOSER TO NORMAL FOR SAT. && .AVIATION...15/0120Z. AT 01Z THERE WAS A 700 FT INVERSION AT KLAX. THE TOP OF THE INVERSION WAS AT 1900 FT...WITH A TEMPERATURE OF 19 DEGREES CELSIUS. LOW CONFIDENCE WITH 00Z TAF PACKAGE. IFR/MVFR CIGS WILL DEVELOP RATHER QUICKLY OVERNIGHT INTO SUNDAY MORNING. SHOWERS WILL DEVELOP ACROSS THE NORTHERN PORTION OF THE FORECAST AREA AFTER 12 TO 14Z SUNDAY MORNING. EXPECT SOME IFR VSBY CONDS N OF POINT CONCEPTION WITH SHOWERS. SHOWERS WILL BE MORE RANDOM TO THE SOUTH IN THE AFTERNOON. MOST AREAS SHOULD REMAIN IN MVFR CATEGORIES...BUT LOCALLY COULD LOWER TO IFR CONDS IN SHOWERS. MAIN STORY WILL BE VERY STRONG WINDS...ESPECIALLY ACROSS THE MOUNTAIN RIDGES WHERE UDDF IS PROBABLE AFTER 20Z SUNDAY INTO MONDAY. KLAX...MODERATE CONFIDENCE IN THE 00Z TAF THROUGH 06Z THEN LOWER CONFIDENCE WITH CLOUD COVERAGE. THERE IS A 40 PERCENT CHANCE THAT LOW MVFR OR HIGH IFR CIGS WILL ARRIVE AS EARLY AS 03Z. ALSO 50 PERCENT CHANCE FOR DZ FROM 13-16Z SUN MORNING AHEAD OF THE APPROACHING COLD FRONT. GUSTY WEST WINDS OVER 25 KT WILL DEVELOP BEHIND THE FRONT LATE IN THE AFTERNOON INTO SUNDAY EVENING. KBUR...MODERATE CONFIDENCE IN THE 00Z TAF. THERE IS A 40 PERCENT CHANCE THAT LOW MVFR OR HIGH IFR CIGS WILL ARRIVE BEFORE 08Z. STRONGEST WEST TO NORTHWEST WINDS WONT AFFECT AIRFIELD UNTIL AFTER 00Z MONDAY. && .MARINE...14/200 PM. SWELLS FROM A DISTANT STORM WITH A FETCH BETWEEN 300-320 DEGREES RELATIVE TO VENTURA COUNTY ARE EXPECTED TO TODAY AND SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS CONDITIONS FROM PIEDRAS BLANCAS TO SAN NICOLAS ISLAND WILL CONTINUE THROUGH SUNDAY MORNING. OTHERWISE NORTHWEST WINDS WILL LIKELY INCREASE SUNDAY AFTERNOON AS A RIDGE OF HIGH PRESSURE APPROACHES FOLLOWING A SOUTHEAST MOVING COLD FRONT. GALE WARNING WAS ISSUED FOR THE ENTIRE AREA SUNDAY AFTERNOON THROUGH MONDAY EVENING. && .LOX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH (SEE LAXNPWLOX). GALE WARNING (SEE LAXMWWLOX). SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS (SEE LAXMWWLOX). HIGH SURF ADVISORY (SEE LAXCFWLOX). SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX). && PUBLIC...SIRARD AVIATION...KAPLAN MARINE...30 SYNOPSIS...THORNTON WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Nov 14, 3:27 PM PST, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 327 PM PST SAT NOV 14 2015 CAZ034>041-044>046-051>054-059-087-088-547-548-151400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 327 PM PST SAT NOV 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... THROUGH TONIGHT A LONG-PERIOD NORTHWEST SWELL WILL BRING HIGH SURF AND DANGEROUS RIP CURRENTS TO THE CENTRAL COAST AND POSE THREATS TO SWIMMERS AND SURFERS. * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY A COLD STORM SYSTEM WILL BRING THE RAIN AND MOUNTAINS SNOW TO THE AREA ON SUNDAY AND MONDAY. THERE IS ALSO THE POTENTIAL FOR STRONG AND DAMAGING WINDS FOR THE MOUNTAINS OF LOS ANGELES...VENTURA AND SANTA BARBARA COUNTIES FROM SUNDAY EVENING INTO TUE MORNING. HAZARDOUS DRIVING CONDITIONS MAY DEVELOP DUE TO WIND AND/OR MOUNTAIN SNOW ACROSS THE AREA SUNDAY NIGHT AND MONDAY. HAZARDOUS BOATING CONDITIONS WILL LIKELY OCCUR ACROSS THE ENTIRE COASTAL WATERS AND BOATERS ARE URGED TO SEEK SAFE HARBOR. THE NORTHWEST SWELL WILL CONTINUE TO BRING HIGH SURF AND DANGEROUS RIP CURRENTS TO THE CENTRAL COAST AND POSE THREATS TO SWIMMERS AND SURFERS. * HIGH WIND WATCH............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SIRARD
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 5:09 AM PST | High Wind Warning | LOX | Los Angeles | 53 hr |
| Nov 15, 5:09 AM PST | Wind Advisory | LOX | Los Angeles, Santa Barbara | 57 hr |
| Nov 15, 5:45 AM PST | Winter Weather Advisory | LOX | 28 hr |
Nearby
Beach Hazards Statements in California, 2015Every beach hazards statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.